Medical Questions > Mental Health > ADD and ADHD Forum

Anhedonia from ADHD meds

I've been feeling super sluggish the past couple months. At first, I thought it was the weather or my diet. Those often contribute to my lethargic-like feelings I often get. Within the last month, I found out I have low testosterone from primary hypogonadism as well as some mild sleep apnea symptoms from my testosterone medicine as well as high blood pressure.

Beyond those things, I have ADHD both hyperactive and inattentive types. I'm losing motivation despite exercising and eating "better." It seems to be the ADHD medicine making my motivation worse!

Anyone else relate to my sentiments about how stimulants may make you more tired/unmotivated? FYI: I'm talking more after they have all worn off for the day and you don't have anything "active" in your system, basically.

I don't like stimulants, but I know myself and many others still suffer from ADHD and other chronic mental health issues. I"m just another guy complaining about his problems, but I hope that there are newer medicines coming out eventually and hopefully one day even newer kinds of therapy besides the same crap psychotherapists and textbooks will tell you to do that is blatantly obvious like sleep well and exercise.
Did you find this post helpful?
|

User Profile
replied January 23rd, 2019
Thank you for asking at Ehealth forum!

I read your question and I understand your concern.
Treatment of ADHD not only involve medications but also psychotherapy sessions to learn self coping mechanisms.
I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our ADD and ADHD , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.